MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0642-393-01
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the fiber was used for the first time.After approximately one to two minutes of use, there was no longer any output from the fiber.It was noted there were no error messages received.The fiber was replaced, and the procedure was completed using the second fiber.There were no patient complications.Analysis of the returned fiber identified a fiber break within the fiber connector.Analysis of the returned fiber identified a fiber break within the fiber connector.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual inspection found the fiber was received in one piece for analysis.Microscopic inspection of the tip indicated it had degraded.The fiber connector found there was no light exiting the connector face.The fiber was functionally tested and found that there was no aiming beam.It is probable that the lack of aiming beam occurred due to a fracture within the connector.A fiber fracture within the connector can occur due to procedural handling and procedural conditions of the device during set-up and use.The connector fracture can result in an insufficient aiming beam or low laser energy output.The instructions for use (ifu) states to inspect the fiber for kinks, punctures, or other damage.If the fiber appears damaged, do not use the device; return it to the supplier for replacement.Based on analysis results, a conclusion code of cause traced to component failure was assigned which indicates an expected or random component failure without any design or manufacturing issue.

Brand Name
SLIMLINE EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHTGUIDEOPTICS INTERNATIONAL LTD
celtniecibas str 8
livani LV-53 16
LG   LV-5316
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17959232
Report Number2124215-2023-57805
Device Sequence Number20612846
Product Code GEX
UDI-Device Identifier17290109140169
UDI-Public17290109140169
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0642-393-01
Device Catalogue Number0642-393-01
Device Lot Number0007091122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2023
Initial Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown